Alert archive / North Dakota / Frost Advisories in 2005
Frost Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 28, 2005, 3:16 PM CDT for 21 counties in North Dakota. It took effect at Sep 29, 2005, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 3:16 PM CDT (20:16 UTC)
- In effect from
- Sep 29, 2005, 1:00 AM CDT
- Expired
- Sep 29, 2005, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 282016 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 316 PM CDT WED SEP 28 2005 ...FROST ADVISORY FOR CENTRAL NORTH DAKOTA TONIGHT... .CLEAR SKIES...DIMINISHING WINDS AND A COOL AIRMASS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S. WIDESPREAD FROST IS LIKELY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-290430- /X.NEW.KBIS.FR.Y.0004.050929T0600Z-050929T1400Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 316 PM CDT WED SEP 28 2005 /216 PM MDT WED SEP 28 2005/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. OVERNIGHT LOWS WILL BE IN THE LOWER TO MIDDLE 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSL
2 follow-up statements
000 WWUS73 KBIS 290136 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 836 PM CDT WED SEP 28 2005 ...FROST ADVISORY FOR CENTRAL NORTH DAKOTA TONIGHT... .CLEAR SKIES...LIGHT WINDS AND A COOL AIRMASS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL TO THE LOWER TO MIDDLE 30S. WIDESPREAD FROST IS LIKELY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-291400- /X.CON.KBIS.FR.Y.0004.050929T0600Z-050929T1400Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 836 PM CDT WED SEP 28 2005 /736 PM MDT WED SEP 28 2005/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. OVERNIGHT LOWS WILL BE IN THE LOWER TO MIDDLE 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WAA
000 WWUS73 KBIS 290913 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT THU SEP 29 2005 ...FROST ADVISORY FOR CENTRAL NORTH DAKOTA THIS MORNING... .A COOL AIRMASS HAS ALLOWED MORNING TEMPERATURES TO FALL INTO THE 30S ACROSS PORTIONS OF CENTRAL NORTH DAKOTA. AREAS OF FROST ARE LIKELY. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-291400- /X.CON.KBIS.FR.Y.0004.000000T0000Z-050929T1400Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK... STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 413 AM CDT THU SEP 29 2005 /313 AM MDT THU SEP 29 2005/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. MORNING LOWS IN THE 30S WILL CAUSE AREAS OF FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:30 PM CDT, 46 minutes earlier.
Area forecast discussion, Sep 28, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT WED SEP 28 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT EXPECTING A MAINLY ZONAL UPPER FLOW TONIGHT AS A BROAD FLAT RIDGE COVERS THE NORTHWEST AND NORTH CENTRAL PORTIONS OF THE U.S. THIS DRY AND MILD PATTERN CONTINUES THROUGH SATURDAY. A WEAK SHORT WAVE WILL GENERATE A SURFACE LOW SATURDAY...WELL NORTH IN CANADA. THIS WILL HELP TO BOOST TEMPERATURES TO ABOVE SEASONABLE VALUES. I WILL NEED A FROST ADVISORY FOR MY CENTRAL TONIGHT. SOUTHERLY RETURN FLOW WILL PROBABLY HOLD TEMPS UP A BIT MORE IN MY WEST. FALLING HEIGHTS ALONG THE WEST COAST SATURDAY AFTERNOON WILL BACK THE UPPER FLOW OVER NORTH DAKOTA...BRINGING AN INCREASING CHANCE OF ACTIVITY. OUR CURRENT FORECAST HAS 20 PCT POPS SATURDAY AND SATURDAY NIGHT...BUT 12Z GFS KEEPS THE ACTIVE BELT OF THE WESTERLIES WEST AND NORTH OF THE STATE A STRONG RIDGE BULGES NORTHWESTWARD FROM THE SOUTHEASTERN U.S. AFTER COORDINATION I DECIDED TO DROP THE POPS TO 10 PCT. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT CONCERNS WILL BE WINDS AND MID WEEK PRECIP. STRONG ZONAL FLOW THROUGH MONDAY THEN UPPER LEVEL SHIFTS SOUTHWEST WITH DIGGING PACIFIC TROF. PRECIP SPREADS INTO THE REGION TUESDAY AS SHORTWAVE ENERGY EJECTS FROM APPROACHING TROF. UPPER TROF MOVES INTO THE REGION OVERNIGHT TUESDAY SPREADING COLDER AIR AND PRECIP INTO WEDNESDAY. SYSTEM MOVES EAST OF THE FORECAST AREA OVERNIGHT WEDNESDAY AS UPPER RIDGE BULDS INTO THE AREA ALLOWING WARMER AIR TO ADVECT FROM THE WEST. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY...TONIGHT...CENTRAL BIS..JMS...MOT && RSL/RGT
Hazardous weather outlook, Sep 28, 4:29 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 429 AM CDT WED SEP 28 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 429 AM CDT WED SEP 28 2005 /329 AM MDT WED SEP 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in North Dakota, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.